Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 49, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 12, 2020, 8:07 AM CDT for LeFlore County, Oklahoma. It took effect at Apr 13, 2020, 3:27 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2020, 8:07 AM CDT (13:07 UTC)
- In effect from
- Apr 13, 2020, 3:27 AM CDT
- Expired
- Apr 14, 2020, 9:33 AM CDT
- In force
- 30 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 30.95 ft at Apr 13, 2020, 5:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
907 WGUS44 KTSA 121307 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 807 AM CDT Sun Apr 12 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-122107- /O.NEW.KTSA.FL.W.0049.200413T1323Z-200416T0234Z/ /PANO2.1.ER.200413T1323Z.200414T1200Z.200415T2034Z.NO/ 807 AM CDT Sun Apr 12 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from Monday morning to Wednesday evening, or until the warning is cancelled. * At 7:30 AM Sunday, the stage was 24.88 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage Monday morning and continue to rise to near 31.7 feet by Tuesday morning. The river is expected to fall below flood stage Wednesday afternoon. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
8 follow-up statements
730 WGUS84 KTSA 121844 FLSTSA Flood Statement National Weather Service Tulsa OK 143 PM CDT Sun Apr 12 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-130242- /O.EXT.KTSA.FL.W.0049.200413T1048Z-200416T0600Z/ /PANO2.1.ER.200413T1048Z.200414T1200Z.200416T0000Z.NO/ 143 PM CDT Sun Apr 12 2020 ...Flood Warning extended until late Wednesday night... The Flood Warning continues for The Poteau River near Panama. * from late tonight to late Wednesday night, or until the warning is cancelled. * At 1:30 PM Sunday, the stage was 25.95 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage early Monday morning and continue to rise to near 32.2 feet by Tuesday morning. The river is expected to fall below flood stage Wednesday evening. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
708 WGUS84 KTSA 130115 FLSTSA Flood Statement National Weather Service Tulsa OK 815 PM CDT Sun Apr 12 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-130915- /O.EXT.KTSA.FL.W.0049.200413T0900Z-200415T1342Z/ /PANO2.1.ER.200413T0900Z.200414T0600Z.200415T0742Z.NO/ 815 PM CDT Sun Apr 12 2020 The Flood Warning continues for The Poteau River near Panama. * from late tonight to Wednesday morning, or until the warning is cancelled. * At 7:30 PM Sunday, the stage was 27.25 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage early Monday morning and continue to rise to near 30.6 feet by Tuesday before dawn. The river is expected to fall below flood stage Wednesday before dawn. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
710 WGUS84 KTSA 130827 FLSTSA Flood Statement National Weather Service Tulsa OK 327 AM CDT Mon Apr 13 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-131627- /O.EXT.KTSA.FL.W.0049.200413T0827Z-200415T1342Z/ /PANO2.1.ER.200413T0553Z.200414T0600Z.200415T0742Z.NO/ 327 AM CDT Mon Apr 13 2020 The Flood Warning continues for The Poteau River near Panama. * from early this morning to Wednesday morning, or until the warning is cancelled. * At 2:30 AM Monday, the stage was 29.39 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 30.6 feet Tuesday before dawn. The river is expected to fall below flood stage Wednesday before dawn . * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
328 WGUS84 KTSA 131324 FLSTSA Flood Statement National Weather Service Tulsa OK 824 AM CDT Mon Apr 13 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-132123- /O.EXT.KTSA.FL.W.0049.000000T0000Z-200415T1640Z/ /PANO2.1.ER.200413T0553Z.200414T0000Z.200415T1040Z.NO/ 824 AM CDT Mon Apr 13 2020 ...Flood Warning extended until Wednesday morning... The Flood Warning continues for The Poteau River near Panama. * until Wednesday morning, or until the warning is cancelled. * At 7:30 AM Monday, the stage was 30.24 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 31.5 feet by this evening. The river is expected to fall below flood stage early Wednesday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
078 WGUS84 KTSA 131846 FLSTSA Flood Statement National Weather Service Tulsa OK 146 PM CDT Mon Apr 13 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-140246- /O.EXT.KTSA.FL.W.0049.000000T0000Z-200415T1330Z/ /PANO2.1.ER.200413T0553Z.200414T0000Z.200415T0730Z.NO/ 146 PM CDT Mon Apr 13 2020 The Flood Warning continues for The Poteau River near Panama. * until Wednesday morning, or until the warning is cancelled. * At 1:30 PM Monday, the stage was 30.83 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 30.9 feet by this evening. The river is expected to fall below flood stage Wednesday before dawn. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
428 WGUS84 KTSA 140052 FLSTSA Flood Statement National Weather Service Tulsa OK 752 PM CDT Mon Apr 13 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-140851- /O.EXT.KTSA.FL.W.0049.000000T0000Z-200415T1617Z/ /PANO2.1.ER.200413T0553Z.200413T2345Z.200415T1017Z.NO/ 752 PM CDT Mon Apr 13 2020 ...Flood Warning extended until Wednesday morning... The Flood Warning continues for The Poteau River near Panama. * until Wednesday morning, or until the warning is cancelled. * At 7:30 PM Monday, the stage was 30.91 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by early Wednesday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
008 WGUS84 KTSA 140902 FLSTSA Flood Statement National Weather Service Tulsa OK 402 AM CDT Tue Apr 14 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-141701- /O.CON.KTSA.FL.W.0049.000000T0000Z-200415T1617Z/ /PANO2.1.ER.200413T0553Z.200413T2345Z.200415T1017Z.NO/ 402 AM CDT Tue Apr 14 2020 The Flood Warning continues for The Poteau River near Panama. * until Wednesday morning, or until the warning is cancelled. * At 3:30 AM Tuesday, the stage was 30.05 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Poteau River near Panama will continue falling to below flood stage by early Wednesday morning. * Impact...At 31.0 feet, minor agricultural flooding occurs. Williams Road east of Panama is flooded. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
575 WGUS84 KTSA 141433 FLSTSA Flood Statement National Weather Service Tulsa OK 933 AM CDT Tue Apr 14 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-141503- /O.CAN.KTSA.FL.W.0049.000000T0000Z-200415T1617Z/ /PANO2.1.ER.200413T0553Z.200413T2345Z.200414T1322Z.NO/ 933 AM CDT Tue Apr 14 2020 The Flood Warning is cancelled for The Poteau River near Panama. * At 8:30 AM Tuesday, the stage was 28.97 feet. * Flood stage is 29.0 feet. * The river fell below flood stage this morning. * Forecast...The Poteau River near Panama will continue falling and remain below flood stage. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 12, 6:45 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 12, 6:45 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
645 AM CDT Sun Apr 12 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A couple rounds of showers and thunderstorms will affect the area
today. Mainly MVFR ceilings this morning will briefly lift to VFR
this afternoon before returning to MVFR late this afternoon
following the passage of a cold front. North to northwest winds
will gust to over 30 knots at times following the passage of the
front. VFR conditions will return towards the end of the forecast
period, and winds will begin to slowly diminish by then as well.
&&
.PREV DISCUSSION... /Issued 435 AM CDT Sun Apr 12 2020/
DISCUSSION...
Round one of thunderstorms had exited Eastern Oklahoma and
Northwest Arkansas as of early this morning. However...round two
of thunderstorms...currently ongoing across Central Texas...are
expected to lift into Southeast Oklahoma and Western Arkansas
during the morning hours. At the same time...additional
development will be possible across Northeast Oklahoma as a
40-45KT low level jet lifts northeast over the region. Through the
morning hours...a severe potential will be possible as instability
is forecast to be mostly elevated. In response...large hail looks
to be the main threat through the morning hours.
By this afternoon...additional thunderstorm development is
forecast as an upper level low currently centered over Northern
Mexico is expected to lift into the region...while at the same
time a strong cold front associated with a trof axis diving
southeast through the Plains moves into the CWA. This additional
development is expected to initiate over Eastern Oklahoma along
and out ahead of the frontal boundary early this afternoon and
push into Northwest Arkansas around mid afternoon.
Surface based and elevated instability combined with cold temps
aloft from the approaching upper low will allow for a continued
severe potential this afternoon/evening with possible semi-
discrete cells ahead of the front and more linear/clusters
along/near the front. Thus...large hail and damaging winds will
again be possible. At the same time...there will also be a non-
zero tornado potential. A limiting factor to this is that latest
guidance still indicates wind shear profiles becoming unfavorable
with 0-1km values weakening ahead of the front as the upper trof
axis moves over the CWA. Though, with line segments along the
front a quick spin-up could be possible before the strong front
undercuts the storms as it pushes through the CWA. Precip is
expected to begin tapering off from west to east during the
evening hours and is forecast to exit the CWA mid/late evening
with the exiting cold front.
The cold front is expected to reach Northeast Oklahoma shortly
after 18z and into Northwest Arkansas close to 00z. Behind the
strong cold front...925mb winds of 40-50KT coupled with
northwesterly surface winds will aid in wind gusts of 35 to 45 mph
and locally up toward 50 mph to be possible this afternoon and
evening. Thus...a wind advisory is in effect from mid afternoon
through the evening hours across Northeast Oklahoma. This may need
to get expanded to include parts of Northwest Arkansas. Also
behind the cold front...quickly falling temperatures with temps
falling into the 40s by late afternoon are expected over
Northeast Oklahoma after forecast highs of low/mid 70s.
Overnight...temps will continue to fall into the low/mid 30s by
Monday morning. A freeze warning will likely be needed across
parts of Northeast Oklahoma and Northwest Arkansas. However...will
hold off at this time to let additional shifts re-evaluate with
latest guidance for a better detail on locations.
Below seasonal average conditions are expected to continue
through the first half of the week with another shortwave pushing
across the Plains Monday night and Tuesday. Additional showers
will be possible with also the potential for some light snow/snow
flurries to mix in as lows Monday night look to be in the low/mid
30s again. For the second half of the week...temps look to get
closer to the seasonal average with highs back in the 60s ahead of
another shortwave looking to push through the region late week.
Will continue with small chances pops for rain showers Thursday
into Friday...as there continues to be some model uncertainty with
the timing of this late week wave.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 3 PM this afternoon to 11 PM CDT this evening
for OKZ054>068-070-071.
AR...None.
&&
AVIATION.....05Hazardous weather outlook, Apr 12, 5:34 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 534 AM CDT Sun Apr 12 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 534 AM CDT Sun Apr 12 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Mainly east of a McAlester to Fayetteville line. ONSET...This Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Morning. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Morning. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Morning. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Afternoon. DISCUSSION... Showers and thunderstorms across northern Texas will spread northeast into eastern Oklahoma and western Arkansas early this morning. A few of these storms may be severe, especially south of Interstate 40, with large hail being the main severe weather threat this morning. A strong cold front will enter northeast Oklahoma by early to mid afternoon, and will move rapidly southeast across the area during the rest of the afternoon and early evening. Strong to severe thunderstorms are expected to redevelop along and ahead of the cold front as it pushes into the area. Large hail up to the size of tennis balls and damaging winds to 70 miles an hour will be the main severe weather threats this afternoon, but an isolated tornado cannot be ruled out, especially east of a McAlester to Fayetteville line. Locally heavy rainfall may also result in localized flooding issues. Following the passage of the cold front, strong north to northwest winds will develop, with gusts from 30 to 45 miles an hour possible late this afternoon and this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through SATURDAY...No Hazards. EXTENDED DISCUSSION... Below normal temperatures will prevail most of the upcoming week, with little or no chance of organized thunderstorms. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 12, 7:23 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
723 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 7 W JAY 36.42N 94.92W
04/12/2020 E0.88 INCH DELAWARE OK PUBLIC
SOCIAL MEDIA REPORT OF NICKEL SIZED HAIL ON HIGHWAY 20
WEST OF JAY. RELAYED BY LAW ENFORCEMENT VIA NWSCHAT.
&&
KAHSpecial weather statement, Apr 12, 8:01 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
801 AM CDT Sun Apr 12 2020
OKZ064-065-121345-
Okfuskee OK-Creek OK-
801 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR CREEK AND NORTHWESTERN OKFUSKEE
COUNTIES UNTIL 845 AM CDT...
At 800 AM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Shamrock to 6 miles north of Paden.
Movement was northeast at 35 mph.
Penny size hail will be possible with these storms.
Locations in or near the path include...
Bristow... Depew...
Slick... Shamrock...
Welty... Milfay...
This includes Interstate 44 between mile markers 178 and 204.
LAT...LON 3595 9662 3608 9629 3608 9623 3565 9619
3558 9662
TIME...MOT...LOC 1300Z 230DEG 29KT 3586 9658 3559 9654The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:39 PM CDT | Special Weather Statement | TSA | Tulsa | 51 min |
| Apr 11, 11:16 PM CDT | Special Weather Statement | TSA | Okfuskee | 29 min |
| Apr 11, 11:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 39 min |
| Apr 11, 11:39 PM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| Apr 11, 11:58 PM CDT | Areal Flood Advisory | TSA | Tulsa | 2 hr |
| Apr 12, 3:34 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more | 19 hr |
| Apr 12, 8:01 AM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Apr 12, 8:09 AM CDT | River Flood Advisory | TSA | Cherokee | 49 hr |
| Apr 12, 9:57 AM CDT | Special Weather Statement | TSA | Nowata | 33 min |
| Apr 12, 1:19 PM CDT | Freeze Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more | 20 hr |
| Apr 12, 2:09 PM CDT | Special Weather Statement | TSA | Okmulgee | 36 min |
| Apr 12, 2:52 PM CDT | Special Weather Statement | TSA | McIntosh | 23 min |
| Apr 12, 3:19 PM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Apr 12, 3:33 PM CDT | Special Weather Statement | TSA | Muskogee | 27 min |
| Apr 12, 3:48 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 42 min |
| Apr 12, 3:56 PM CDT | Special Weather Statement | TSA | Haskell | 34 min |
| Apr 12, 4:08 PM CDT | Special Weather Statement | TSA | Choctaw | 67 min |
| Apr 12, 4:25 PM CDT | Special Weather Statement | TSA | Haskell, Latimer | 65 min |
| Apr 12, 4:36 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Apr 12, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 11 min |
| Apr 12, 4:53 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Sequoyah | 3 hr |
| Apr 12, 5:00 PM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Apr 12, 5:31 PM CDT | Special Weather Statement | TSA | LeFlore | 29 min |
| Apr 12, 6:00 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.